Aye, it is one that comes up a lot in these forums. I was lucky enough not to experience it with any of the three pills I have been on in the past, but it is a known issue for a lot of women. I am now using a non-hormonal method, but obviously that wouldn't be a solution for you since you are using it to reduce pain.
I was unaware that it can be a temporary effect- Lovebirds is ever informative. So you may want to wait it out for 6 months to see if that's the case with you. Or, if you feel that you can't/don't want to wait that long or that you just don't want to take something that does that to you, temporary or not, then take a look at your other options. I've gathered from other threads and websites that for some women it isn't just temporary.
Some women find that switching to a different pill works, or a different type (i.e. low estrogen or progesterone-only), or even a different delivery method (arm implant, shot, plastic IUD, etc... though this often comes hand-in-hand with a change in the hormone cocktail). You can have a look online to try and get an idea of what might work for you, then/or go and have a discussion with your doctor. They should be able to advise you.
And unfortunately, I think you're right- you can't really just get something to 'spice things up'. It would seem that for many of the people who suffer or have suffered from this side effect I've spoken to, absolutely nothing they try works. Of course, that's not to say you shouldn't try if you're willing.
The only suggestions I have, aside from waiting it out and/or asking your GP about another option; are arousal balms, g-spot gels, and clamps or pumps.